TARU PUBLICATIONS
Journal of Discrete Mathematical Sciences and Cryptography cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-0065·ISSN (Print): 0972-0529

Monthly Journal: Publishes theoretical and applied research in all areas of Discrete Mathematical Sciences, Cryptography, Combinatorics, Elliptic Curves and Information Security.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access A

On local antimagic chromatic number of spider graphs

* , ,

* Corresponding author · click or hover a name for details

pp. 303–339Vol. 26Issue 2March 2022DOI: 10.1080/09720529.2021.1892270 Crossmark XML
Received:
01 Sep 2020
Published Online:
07 Mar 2022
Article type:
A
Language:
EN
Article no.:
JDMSC-1301
Pages:
303–339

Abstract

An edge labeling of a connected graph G = (V, E) is said to be local antimagic if it is a Bijection f : E → {1, … ,|E|} such that for any pair of adjacent vertices x and y, f+(x) ≠ f+(y), where the induced vertex label f+(x) = Σf(e), with e ranging over all the edges incident to x. The local antimagic chromatic number of G, denoted by χla(G), is the minimum number of distinct induced vertex labels over all local antimagic labelings of G. In this paper, we first show that a d-leg spider graph has d + 1 ≤ χla ≤ + 2. We then obtain many sufficient conditions such that both the values are attainable. Finally, we show that each 3-leg spider has χla = 4 if not all legs are of odd length. No 3-leg spider with all odd leg lengths and χla = 5 is found. This provides partial solutions to the characterization of k-pendant trees T with χla(T) = k + 1 or k + 2. We conjecture that almost all d-leg spiders of size q that satisfy d(d + 1) ≤ 2(2q - 1) with each leg length at least 2 has χla = d + 1.

Keywords

Subject Classifications

(2010) 05C7805C69

References

  1. S. Arumugam, K. Premalatha, M. Bacă, A. Semaničová-Feňovčíková, Local antimagic vertex coloring of a graph. Graphs and Combin. 33, 275- 285 (2017). doi: https://doi.org/10.1007/s00373-017-1758-7 [Crossref], [Web of Science ®], [Google Scholar]
  2. K. Premalatha, S. Arumugam, Y.C. Lee, T.M. Wang, Local antimagic chromatic number of trees - I, J. Disc. Math. Sci. & Crypt. (online 2020) DOI : https://doi.org/10.1080/09720529.2020.1772985. [Google Scholar]
  3. Lau G.C., Ng H.K., Shiu W.C.: Affirmative solutions on local antimagic chromatic number. Graphs and Combinatorics, 41, 133-152 (2021). https://doi.org/10.1007/s00373-020-02197-2 [Google Scholar]
  4. Lau G.C., Shiu W.C., Ng H.K., : On local antimagic chromatic number of cycle-related join graphs. Discuss. Math. Graph Theory, 36(5), 1337-1354 (2020). https://doi:https://doi.org/10.7151/dmgt.2177. [Google Scholar]
  5. Lau G.C., Shiu W.C., Ng H.K.: On local antimagic chromatic number of graphs with cut-vertices, (2020), arXiv:1805.04801. [Google Scholar]
  6. Lau G.C., Shiu W.C., Ng H.K. : On number of pendants in local antimagic chromatic number, (online 2021) https://doi.org/10.1080/09720529.2021.1920190. [Taylor & Francis Online], [Google Scholar]
Views: 307Downloads: 129Citations: 0